MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT,PLASMA,ISBT

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT,PLASMA,ISBT
Catalog Number 80300
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Air Embolism (1697); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported air bubbles in the return lines and indicated that the device alarmed.The customer decline to provide patient information and outcome the collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.The customer submitted two photographs in lieu of the disposable set to aid investigation.One photo shows the trima device screen confirming the alarm level sensor failure, alarm number 134.The ac bag is connected and the drip chamber is approx.Half full.The second photo shows the set loaded on the trima device and again shows the alarm screen and ac bag.The ac line is flossed in the ac detector.The pump header tubing all appear to be loaded correctly.Blood is observed in the left hand side of the cassette, and fluid in the right hand side.The valves are all in the close position.The reservoir is noted to be approx.Three quarters full, with clumping in the reservoir filter trap.Air bubbles are confirmed present all along the return line to donor.It appears that the donor is disconnected but unable to confirm from the picture.No kinks, missing parts or misassemblies are noted.Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.3a, a.4, b.5, b.6, h.6 and h.11.Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.The customer submitted two photographs in lieu of the disposable set to aid investigation.One photo shows the trima device screen confirming the alarm level sensor failure, alarm number 134.The ac bag is connected and the drip chamber is approx.Half full.The second photo shows the set loaded on the trima device and again shows the alarm screen and ac bag.The ac line is flossed in the ac detector.The pump header tubing all appear to be loaded correctly.Blood is observed in the left hand side of the cassette, and fluid in the right hand side.The valves are all in the close position.The reservoir is noted to be approx.Three quarters full, with clumping in the reservoir filter trap.Air bubbles are confirmed present all along the return line to donor.It appears that the donor is disconnected but unable to confirm from the picture.No kinks, missing parts or misassemblies are noted.The run data file (rdf) was analyzed for this event.Run data file analysis confirmed alarm 134, ¿¿¿level sensor failure¿¿¿ was generated during this procedure.This alarm was generated because the first return cycle took longer than expected to empty the reservoir.Run data file analysis did not show a conclusive root cause for this long return cycle.It is possible, though not conclusive, this alarm occurrence was generated due to variability in the disposable set and the device including pump accuracy and tubing specifications.Other possible causes for a long first return cycle include, but are not limited to: - occluded or kinked vent bag line - partial obstruction/occlusion on/in the return line tubing or return reservoir - partial occlusion at the venipuncture site - incorrectly loaded tubing set - return pump header loaded incorrectly - defective lower level reservoir sensor or one that requires cleaning - manufacturing defect in the return line, which may be located at the return filter, the pump header bonds, the manifold, etc.Alarm 134 is a shutdown alarm to ensure no air is returned to the donor.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported air bubbles in the return lines and indicated that the device alarmed.The customer decline to provide patient information and outcome.Patients gender and weight were obtained from the run data file (rdf).The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.The customer submitted two photographs in lieu of the disposable set to aid investigation.One photo shows the trima device screen confirming the alarm level sensor failure, alarm number 134.The ac bag is connected and the drip chamber is approx.Half full.The second photo shows the set loaded on the trima device and again shows the alarm screen and ac bag.The ac line is flossed in the ac detector.The pump header tubing all appear to be loaded correctly.Blood is observed in the left hand side of the cassette, and fluid in the right hand side.The valves are all in the close position.The reservoir is noted to be approx.Three quarters full, with clumping in the reservoir filter trap.Air bubbles are confirmed present all along the return line to donor.It appears that the donor is disconnected but unable to confirm from the picture.No kinks, missing parts or misassemblies are noted.The run data file (rdf) was analyzed for this event.Run data file analysis confirmed alarm 134, ¿level sensor failure¿ was generated during this procedure.This alarm was generated because the first return cycle took longer than expected to empty the reservoir.Run data file analysis did not show a conclusive root cause for this long return cycle.It is possible, though not conclusive, this alarm occurrence was generated due to variability in the disposable set and the device including pump accuracy and tubing specifications.Other possible causes for a long first return cycle include, but are not limited to: occluded or kinked vent bag line; partial obstruction/occlusion on/in the return line tubing or return reservoir; partial occlusion at the venipuncture site; incorrectly loaded tubing set; return pump header loaded incorrectly; defective lower-level reservoir sensor or one that requires cleaning; manufacturing defect in the return line, which may be located at the return filter, the pump header bonds, the manifold, etc.Alarm 134 is a shutdown alarm to ensure no air is returned to the donor.A disposable complaint history search was performed for this lot and found 0 reports for similar issues on this lot.Root cause: run data file analysis confirmed alarm 134, ¿level sensor failure¿ was generated during this procedure.This alarm was generated because the first return cycle took longer than expected to empty the reservoir.Run data file analysis did not show a conclusive root cause for this long return cycle.It is possible, though not conclusive, this alarm occurrence was generated due to variability in the disposable set and the device including pump accuracy and tubing specifications.Other possible causes for a long first return cycle include, but are not limited to: occluded or kinked vent bag line; partial obstruction/occlusion on/in the return line tubing or return reservoir * partial occlusion at the venepuncture site; incorrectly loaded tubing set; return pump header loaded incorrectly; defective lower level reservoir sensor or one that requires cleaning; manufacturing defect in the return line, which may be located at the return filter, the pump header bonds, the manifold, etc.Alarm 134 is a shutdown alarm to ensure no air is returned to the donor.Based on the available information, a definitive root cause for the air bubbles observed in the return line during picture evaluation could not be determined.The most likely root cause is clumping in the reservoir trap.Clumping may be a result of the donor¿s physiology or improper anticoagulation of the extracorporeal system.Other root causes of air in the return line include: partial obstruction/occlusion in the disposables set; incorrectly loaded tubing set; manufacturing defect in the disposables set; a leak in the set.
 
Event or Problem Description
The customer reported air bubbles in the return lines and indicated that the device alarmed.The customer decline to provide patient information and outcome.Patient¿s gender and weight were obtained from the run data file (rdf).The collection set is not available for return because it was discarded by the customer.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLT,PLASMA,ISBT
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key20386009
Report Number1722028-2024-00430
Device Sequence Number15455773
Product Code GKT
UDI-Device Identifier05020583803008
UDI-Public05020583803008
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number80300
Device Lot Number2402195151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer10/08/2024
12/09/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date10/29/2024
12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight72 KG